Alert archive / Oklahoma / Tornado Warnings in 2006
Tornado Warning 4, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Mar 10, 2006, 9:56 PM CST for Atoka County, Oklahoma. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2006, 9:56 PM CST (03:56 UTC)
- Expired
- Mar 10, 2006, 10:30 PM CST
- In force
- 34 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Atoka County, OK
The radar
The Norman radar (KTLX), 164 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 10:20 PM CST | HAIL 2.75 | Mcgee Creek Lake, OK | BASEBALL SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 8:19 PM CST | Severe Thunderstorm Watch | SPC | 18 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3654 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 110356 TOROUN OKC005-110430- /O.NEW.KOUN.TO.W.0004.060311T0356Z-060311T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 956 PM CST FRI MAR 10 2006 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... ATOKA COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 1030 PM CST * AT 956 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES SOUTHWEST OF LANE...MOVING EAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE LANE AND MCGEE CREEK LAKE. TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS. LAT...LON 3431 9619 3415 9612 3421 9578 3443 9579 $$
1 follow-up statement
000 WWUS54 KOUN 110411 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1009 PM CST FRI MAR 10 2006 OKC005-110430- /O.CON.KOUN.TO.W.0004.000000T0000Z-060311T0430Z/ ATOKA OK- 1009 PM CST FRI MAR 10 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CST FOR ATOKA COUNTY... AT 1009 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES SOUTH OF LANE...MOVING EAST AT 25 MPH. THE MOST DANGEROUS PART OF THE STORM WILL MOVE VERY NEAR THE LANE...FARRIS AND MCGEE CREEK STATE PARK AREAS. PEOPLE IN THESE LOCATIONS SHOULD TAKE COVER IMMEDIATELY. TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS. LAT...LON 3432 9603 3418 9604 3417 9578 3439 9579 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Mar 10, 9:23 PM CST, 33 minutes earlier.
Area forecast discussion, Mar 10, 9:23 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
923 PM CST FRI MAR 10 2006
.UPDATE...EVENING SOUNDING FROM FORT WORTH SHOWED MOISTURE HAD
DEEPENED UP CONSIDERABLY SINCE MORNING. THE MOISTURE WEDGED INTO
SOUTHERN OKLAHOMA AHEAD OF THE DRYLINE...AND NEAR A WEAK WARM
FRONT. WATER VAPOR SATELLITE SHOWED A SHORTWAVE TROUGH MOVING FROM
WEST TEXAS INTO FAR SOUTHWEST OKLAHOMA. STRONG LIFT AHEAD OF THIS
FEATURE WAS SUFFICIENT TO INITIATE THE ONGOING SEVERE THUNDERSTORMS
ALONG THE LOW LEVEL MOIST AXIS. REGENERATION OF ACTIVITY HAS BEEN
ANCHORED NEAR MARIETTA...BUT APPEARS TO BE MOVING EAST IN RESPONSE
TO THE SHORTWAVE TROUGH AT UPPER LEVELS. THUNDERSTORMS SHOULD
PROGRESS INTO EASTERN OKLAHOMA NEAR OR JUST AFTER MIDNIGHT.
WOULD NOT BE SURPRISED TO SEE A REPEAT OF THIS EVENT SUNDAY
AFTERNOON...BUT SATURDAY STILL APPEARS DRY...AS THE DRY LINE IS
FORECAST TO MOVE INTO EASTERN OKLAHOMA. MARGINAL RED FLAG FIRE
CONDITIONS FOR TEMPERATURE AND HUMIDITY WILL BE THE MAIN CONCERN
SATURDAY. WILL TAKE A LOOK AT OVERNIGHT TEMPERATURES...AND PERHAPS
STRATUS IN THE AREAS RECEIVING RAIN. OTHERWISE...DO NOT ANTICIPATE
CHANGES EXCEPT TO FOLLOW THE SEVERE WEATHER EAST OUT OF THE
FORECAST AREA. BURKE.
&&
.PREV DISCUSSION... (ISSUED 305 PM CST FRI MAR 10 2006)
DISCUSSION...
LOW LEVEL MOISTURE IS INCREASING ACROSS NORTH CENTRAL TEXAS WITH
UPPER 40S DEWPOINTS REACHING THE METROPLEX AND 60S DEWPOINTS UP TO
COLLEGE STATION AND LUFKIN. THE NORTHERN EDGE OF MOISTURE MAY BE
SHALLOW GIVEN THE LOOKS OF THE CORPUS CHRISTI AND LAKE CHARLES
SOUNDINGS. MOISTURE DEPTH MAY BE IMPROVING ACROSS SOUTHEAST TEXAS
AS MOISTURE HAS NOT MIXED OUT DOWN THERE. SO SOME LOW LEVEL
MOISTURE RETURN INTO SOUTH CENTRAL AND SOUTHEAST OKLAHOMA THIS
EVENING. THUNDERSTORMS ARE NOT OUT OF THE QUESTION IN THE FAR
SOUTHEAST AND AGREE WITH SPC THAT IF THUNDERSTORMS OCCUR... SEVERE
STORMS ARE POSSIBLE. BUT AT THE MOMENT WILL NOT INCLUDE POPS IN
THE FORECAST OVERNIGHT SINCE THERE IS UNCERTAINTY ON THE MOISTURE
DEPTH. 00Z SOUNDINGS MAY SHED SOME MORE LIGHT ON THIS POSSIBILITY.
FIRE WEATHER CONCERNS REMAIN HIGH OVER THE NEXT COUPLE OF DAYS...
ESPECIALLY SUNDAY. WINDS LOOK TO BE A LITTLE STRONGER FOR SATURDAY
THAN PREVIOUSLY FORECAST... BUT STILL MARGINAL OR BELOW RFW
CRITERIA. IT WILL BE WARM AND DRY THOUGH. WILL MAINTAIN THE FIRE
WEATHER WATCH FOR TOMORROW AND LET LATER SHIFTS PIN DOWN AREAS TO
UPGRADE IF NECESSARY. RED FLAG WARNING APPEARS MORE LIKELY ON
SUNDAY... BUT WILL TAKE IT ONE DAY AT A TIME AND NOT ISSUE WATCH
FOR SUNDAY YET. THE SUNDAY POTENTIAL IS HIGHLIGHTED ON OUR WEB
PAGE.
DID NOT CHANGE POP FORECASTS MUCH EXCEPT TO ADD 20S IN THE EXTREME
SOUTHEAST ON SATURDAY AS DRYLINE WILL BE IN THE NEIGHBORHOOD AND
MOISTURE MAY BE DEEPER BY THEN.
THERE ARE VARIED SOLUTIONS ON THE STRENGTH/SPEED OF THE WAVE
MOVING OUT SATURDAY NIGHT AND THE SURFACE RESPONSE. GFS IS A
LITTLE STRONGER/FASTER WITH THE WAVE WHICH INCREASES CYCLOGENESIS
SATURDAY NIGHT AND ALLOW SOUTH WINDS TO RETURN AND INCREASE LOW
LEVEL MOISTURE AGAIN. NAM IS SLOWER WITH THIS WAVE AND KEEPS THE
SURFACE FLOW STRONGLY VEERED OVERNIGHT. THIS WILL HAVE
IMPLICATIONS TO PRECIP POSSIBILITIES SATURDAY NIGHT AND SUNDAY.
RIGHT NOW AM KEEPING SATURDAY NIGHT DRY AND KEEPING THE LOW POPS
IN THE EAST ON SUNDAY AHEAD OF SUNDAY/S DRYLINE... BUT WILL HAVE
TO WATCH TRENDS.
IN THE EXTENDED... MAIN CHANGE WAS TO DELAY MID-WEEK FRONTAL
PASSAGE TO THURSDAY CONSISTENT WITH THE ECMWF. THEREFORE INCREASED
TEMPERATURES ON WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 49 78 53 79 / 10 10 10 10
HOBART OK 47 77 48 79 / 10 10 0 0
WICHITA FALLS TX 51 83 54 83 / 10 10 0 0
GAGE OK 38 71 42 70 / 0 0 10 10
PONCA CITY OK 47 74 48 76 / 10 10 10 20
DURANT OK 57 81 61 82 / 60 20 10 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR OKZ009-OKZ014-OKZ015-OKZ016-OKZ021-OKZ022-
OKZ023-OKZ024-OKZ025-OKZ027-OKZ028-OKZ029-OKZ033-OKZ034-
OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-OKZ044-
OKZ045-OKZ046-OKZ050.
TX...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-
TXZ089-TXZ090.
&&
26Hazardous weather outlook, Mar 10, 5:37 PM CST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
537 PM CST FRI MAR 10 2006
OKZ004>048-050>052-TXZ083>090-111300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
537 PM CST FRI MAR 10 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER FAR SOUTH
CENTRAL OKLAHOMA INTO SOUTHEAST OKLAHOMA. ONE OR TWO REPORTS OF
SEVERE HAIL AND WIND CANNOT BE RULED OUT.
DISCUSSION...
LOW LEVEL MOISTURE WILL INCREASE ALONG A WEAK WARM FRONT AND AHEAD
OF A DRYLINE OVER SOUTH CENTRAL AND SOUTHEAST OKLAHOMA THIS EVENING.
AN UPPER LEVEL DISTURBANCE MOVING OUT OF SOUTHWEST TEXAS WILL
PROVIDE ENOUGH LIFT TO GENERATE ISOLATED THUNDERSTORMS WHICH WILL
MOVE QUICKLY NORTHEAST ACROSS THE AREA. ALTHOUGH THESE STORMS WILL
BE SLIGHTLY ELEVATED...SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR
ONE OR TWO STORMS TO PRODUCE SEVERE HAIL AND WIND.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY MAR 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE THUNDERSTORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
VERY WARM... DRY AND BREEZY CONDITIONS WILL MAINTAIN VERY HIGH TO
EXTREME FIRE DANGER THROUGH THE EVENING.PLEASE REFER TO THE FIRE
DANGER STATEMENT FOR FURTHER DETAILS. A RED FLAG WARNING IS ALSO IN
EFFECT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THE NEXT CHANCE FOR THUNDERSTORMS WILL BE ON SUNDAY... MAINLY
OVER SOUTHEAST PORTIONS OF OKLAHOMA.
OTHER HAZARDOUS WEATHER...
VERY HIGH TO EXTREME FIRE DANGER IS EXPECTED TO CONTINUE OVER THE
WEEKEND. THE FIRE DANGER WILL REMAIN IN THE HIGH TO VERY HIGH
CATEGORY THROUGH MUCH OF NEXT WEEK.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY MARCH 11TH.
BURKEIn the hours before
Local storm report, Mar 10, 8:04 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
804 PM CST FRI MAR 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 2 SSE HOLDENVILLE 35.06N 96.39W
03/10/2006 E0.88 INCH HUGHES OK CO-OP OBSERVER
NICKEL SIZE HAIL COVERING THE GROUND
&&
DWLocal storm report, Mar 10, 8:17 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
817 PM CST FRI MAR 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL HOLDENVILLE 35.08N 96.40W
03/10/2006 E1.75 INCH HUGHES OK LAW ENFORCEMENT
GOLF BALL HAIL REPORTED IN DOWNTOWN.
&&
DWLocal storm report, Mar 10, 8:20 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
820 PM CST FRI MAR 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST 9 WSW OAKLAND 34.05N 96.94W
03/10/2006 M69 MPH MARSHALL OK MESONET
MEASURED BY OK MESONET.
&&
DWLocal storm report, Mar 10, 8:36 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
836 PM CST FRI MAR 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL MADILL 34.09N 96.77W
03/10/2006 E1.00 INCH MARSHALL OK FIRE DEPT/RESCUE
QUARTER SIZE HAIL.
0835 PM HAIL MADILL 34.09N 96.77W
03/10/2006 E0.88 INCH MARSHALL OK TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL.
&&
DWLocal storm report, Mar 10, 8:51 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
851 PM CST FRI MAR 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL CONNERVILLE 34.45N 96.63W
03/10/2006 E0.75 INCH JOHNSTON OK EMERGENCY MNGR
DIME TO PENNY SIZE HAIL.
&&
DWLocal storm report, Mar 10, 9:19 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
919 PM CST FRI MAR 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL MARIETTA 33.93N 97.12W
03/10/2006 E0.88 INCH LOVE OK LAW ENFORCEMENT
DIME TO NICKEL HAIL IN TOWN.
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 6:58 PM CST | Severe Thunderstorm Warning | OUN | Marshall | 47 min |
| Mar 10, 7:35 PM CST | Severe Thunderstorm Warning | OUN | Pontotoc | 40 min |
| Mar 10, 7:56 PM CST | Severe Thunderstorm Warning | OUN | Hughes | 64 min |
| Mar 10, 8:06 PM CST | Severe Thunderstorm Warning | OUN | Marshall | 39 min |
| Mar 10, 8:11 PM CST | Severe Thunderstorm Warning | OUN | Johnston | 64 min |
| Mar 10, 8:22 PM CST | Severe Thunderstorm Warning | OUN | Love | 38 min |
| Mar 10, 8:29 PM CST | Severe Thunderstorm Warning | OUN | Coal | 46 min |
| Mar 10, 9:08 PM CST | Severe Thunderstorm Warning | OUN | Atoka | 52 min |
| Mar 10, 9:19 PM CST | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 41 min |
| Mar 10, 10:00 PM CST | Severe Thunderstorm Warning | OUN | Bryan | 45 min |
| Mar 10, 10:28 PM CST | Tornado Warning | OUN | Atoka | 17 min |
| Mar 10, 11:10 PM CST | Severe Thunderstorm Warning | OUN | Atoka | 50 min |
| Mar 11, 12:34 PM CST | Severe Thunderstorm Warning | OUN | Hughes | 26 min |
Nearby
Tornado Warnings in Oklahoma, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.